Alert archive / Indiana / Wind Chill Advisories in 2013
Wind Chill Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Jan 21, 2013, 4:00 AM EST for 29 counties in Indiana. It took effect at Jan 21, 2013, 8:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2013, 4:00 AM EST (09:00 UTC)
- In effect from
- Jan 21, 2013, 8:00 PM EST
- Expired
- Jan 22, 2013, 10:22 AM EST
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
All 29 counties
Bartholomew County, IN, Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 20 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443 WWUS43 KIND 210900 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST MON JAN 21 2013 ...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT... .THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY. INZ021-028>031-035>049-051>057-064-065-211700- /O.NEW.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 400 AM EST MON JAN 21 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
197 WWUS43 KIND 211611 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1111 AM EST MON JAN 21 2013 ...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT... .THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY. INZ021-028>031-035>049-051>057-064-065-220015- /O.CON.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 1111 AM EST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
578 WWUS43 KIND 212020 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 PM EST MON JAN 21 2013 ...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT... .THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY. INZ021-028>031-035>049-051>057-064-065-220430- /O.CON.KIND.WC.Y.0001.130122T0100Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 320 PM EST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EST TUESDAY. * WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
010 WWUS43 KIND 220139 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 839 PM EST MON JAN 21 2013 ...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA TONIGHT THROUGH LATE TUESDAY MORNING... .THE ARRIVAL OF AN ARCTIC AIR MASS WILL BRING THE COLDEST TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED TONIGHT THROUGH MIDDAY TUESDAY. INZ021-028>031-035>049-051>057-064-065-220945- /O.CON.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 839 PM EST MON JAN 21 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY. * WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMF
142 WWUS43 KIND 220853 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EST TUE JAN 22 2013 ...FRIGID CONDITIONS EXPECTED OVER CENTRAL INDIANA THROUGH LATE THIS MORNING... .AN ARCTIC AIR MASS ACROSS THE REGION IS BRINGING THE COLDEST TEMPERATURES IN TWO YEARS TO CENTRAL INDIANA. WIND CHILLS OF 10 TO 20 BELOW ZERO ARE EXPECTED THROUGH MIDDAY. INZ021-028>031-035>049-051>057-064-065-221600- /O.CON.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 353 AM EST TUE JAN 22 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WIND CHILL VALUES: 10 BELOW TO 20 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ RYAN
521 WWUS43 KIND 221522 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1022 AM EST TUE JAN 22 2013 ...TEMPERATURES RISING SLOWLY BUT REMAINING FRIGID... .FRIGID TEMPERATURES WILL REMAIN ACROSS THE AREA TODAY...WITH TEMPERATURES RANGING FROM THE UPPER SINGLE DIGITS TO THE UPPER TEENS THIS AFTERNOON. WIND CHILLS WILL REMAIN BELOW ZERO AT TIMES. HOWEVER...WIND CHILL READINGS HAVE IMPROVED TO ABOVE ADVISORY CRITERIA. INZ021-028>031-035>049-051>057-064-065-221630- /O.CAN.KIND.WC.Y.0001.000000T0000Z-130122T1600Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-BARTHOLOMEW-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...COLUMBUS 1022 AM EST TUE JAN 22 2013 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES THIS AFTERNOON WILL PEAK IN THE UPPER SINGLE DIGITS TO THE UPPER TEENS. WIND CHILLS MAY CONTINUE TO DIP BELOW ZERO AT TIMES...BUT WILL REMAIN ABOVE ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 21, 3:53 AM EST, 7 minutes earlier.
Area forecast discussion, Jan 21, 3:53 AM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EST MON JAN 21 2013 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 351 AM EST MON JAN 21 2013 ARCTIC AIR IS MOVING INTO CENTRAL INDIANA AND WILL HOLD SWAY OVER THE AREA FOR THE NEXT COUPLE OF DAYS...USHERING IN THE COLDEST TEMPERATURES IN TWO YEARS. COULD SEE SOME FLURRIES LATE TUESDAY NIGHT INTO WEDNESDAY WITH A WEAK WAVE MOVING THROUGH THE AREA. WEDNESDAY WARM ADVECTION SLOWLY BEGINS TO WARM TEMPERATURES THROUGH THURSDAY WHEN A STRONGER SYSTEM WILL BRING CHANCES FOR SNOW THROUGH FRIDAY NIGHT WITH PERHAPS A WINTRY MIX IN THE SOUTH THURSDAY NIGHT. && .NEAR TERM /TODAY/... ISSUED AT 351 AM EST MON JAN 21 2013 RADAR MOSAIC AND OBSERVATIONS WERE SHOWING SOME FLURRIES ACROSS CENTRAL INDIANA AS WELL AS CENTRAL AND NORTHERN ILLINOIS AT 3 AM. TEMPERATURES RANGED FROM THE UPPER TEENS TO THE MIDDLE 20S WITH NORTHWESTERLY WINDS. WITH A WEAK UPPER WAVE STILL MAKING IT/S WAY ACROSS THE AREA AFTER 12Z WILL CONTINUE WITH SCATTERED FLURRIES THROUGH 15Z...WHEN THE WAVE SHOULD EXIT TO THE EAST. WITH PLENTY OF DRY AIR IN THE FORECAST SOUNDINGS DO NOT EXPECT MORE THAN A TRACE. STRONG COLD ADVECTION WILL BE PLACE THROUGH THE DAY...AND WHILE CLOUDS SHOULD BE CLEARING/SCATTERING FROM WEST TO EAST BY MIDDAY DO NOT EXPECT TO SEE TEMPERATURES RISE MORE THAN A DEGREE OR TWO FROM MORNING LOWS.FOR TEMPERATURES USED A GUIDANCE AVERAGE FOR HIGHS IN THE TEENS NORTH TO LOW 20S IN THE SOUTH. BUFKIT SHOWS WIND GUSTS AROUND 25 KTS OR SO BY MIDMORNING AND LASTING THROUGH THE DAY...WITH SLIGHTLY LOWER GUSTS IN THE SOUTH. WIND CHILLS WILL BE BELOW ZERO IN THE NORTH THROUGHOUT THE DAY AND IN THE SINGLE DIGITS IN THE SOUTH. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... ISSUED AT 351 AM EST MON JAN 21 2013 FORECAST FOCUS IS ON TEMPERATURES/WIND CHILLS THROUGH TUESDAY AND THEN A WEAK WAVE MOVING THROUGH TUESDAY NIGHT/WEDNESDAY. STRONG COLD ADVECTION WILL CONTINUE TONIGHT AS ARCTIC HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. 850 MB TEMPERATURES DROP TO 20 TO 24 BELOW ZERO ACROSS THE AREA...AND TEMPERATURES WHERE THIS AIR IS CURRENTLY /8Z MON/ ARE IN THE LOW SINGLE DIGITS TO A FEW DEGREES BELOW ZERO. WHILE SOME OF THIS UPSTREAM AREA HAS SNOW COVER THAT IS HELPING TEMPERTURES TO BOTTOM OUT...THINK OVER CENTRAL INDIANA LOWS RIGHT AROUND ZERO ACROSS THE AREA ARE ATTAINABLE. THUS DROPPED TEMPERATURES A COUPLE DEGREES FROM GUIDANCE. WILL NOT DROP THEM FURTHER WITH WINDS EXPECTED TO STAY UP. WHILE WINDS STAYING 10-15 MPH WITH GUSTS AROUND 20 -25 CONTINUING THROUGH THE NIGHT WILL KEEP TEMPERATURES FROM DROPPING TO DOUBLE DIGITS BELOW ZERO IT MEANS WIND CHILLS WILL REACH THE -10 TO -20 RANGE ACROSS MUCH OF THE AREA. THUS ISSUING A WIND ADVISORY FOR ALL BUT THE SOUTHERN COUNTIES /WHERE WIND CHILLS WILL BE BELOW ZERO BUT SHOULD STAY WARMER THAN -10/ FOR TONIGHT THROUGH MIDDAY TUESDAY. FOR TUESDAY TEMPERATURES LEANED TOWARD COOLER MAV GUIDANCE NUMBERS WITH 850 TEMPERATURES BARELY BEGINNING TO WARM IF AT ALL. MOST OF THE NIGHT TUESDAY NIGHT SHOULD SEE MOSTLY CLEAR SKIES AND THIS SHOULD ALLOW TEMPERATURES TO DROP RAPIDLY AND AGAIN LEANED TOWARD COOLER GUIDANCE NUMBERS...HOWEVER WINDS SHOULD HAVE ABATED WITH HIGH PRESSURE OVERHEAD SO WIND CHILLS WILL NOT BE AS COLD. A WEAK SHORTWAVE WILL MOVE THROUGH LATE TUESDAY NIGHT INTO WEDNESDAY BUT TIME HEIGHTS SHOW VERY LITTLE MOISTURE TO WORK WITH. THUS WILL INCLUDE A CHANCE FOR FLURRIES BUT NO MEASURABLE SNOW. THIS WAVE SHOULD BE THROUGH BY WENDESDAY LATE AFTERNOON AND DROP ANY PRECIPITATION MENTION THEN. TEMPERATURES SLOWLY WARM UNDER WEAK WARM ADVECTION ON THE BACK SIDE OF THE HIGH WEDNESDAY AND WEDNESDAY NIGHT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 351 AM EST MON JAN 21 2013 LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY LATE THURSDAY INTO EARLY FRIDAY REMAINS THE PRIMARY CHALLENGE FOR THE EXTENDED PERIOD...WITH A REINFORCING SHOT OF COLDER AIR FOR FRIDAY AND SATURDAY FOLLOWED BY A WARMING TREND INTO EARLY NEXT WEEK. MODEL GUIDANCE IN GENERAL HAS SHIFTED SOUTH FROM THE LAST FEW RUNS WITH THE TRACK OF THE WAVE PULLING OUT OF THE SOUTHERN PLAINS ON THURSDAY. REASON FOR THE SHIFT SOUTH APPEARS TO BE DUE IN PART TO A DELAYED PHASING OF THE NORTHERN AND SOUTHERN STREAMS ALOFT AS THE EXPANSION OF THE UPPER TROUGH ON THE BACK SIDE OF THE POLAR VORTEX TRAILS THE SURFACE WAVE. OP GFS HAS REMAINED AT THE SOUTHERN END OF THE GUIDANCE AND HAS BECOME INCREASINGLY MORE OF AN OUTLIER WITH THE BULK OF THE GFS ENSEMBLE MEMBERS AND OTHER MODEL DATA. IT IS SLOWER AND MUCH WEAKER WITH THE SURFACE WAVE...NOT BRINGING THE LOW THROUGH THE OHIO/TENNESSEE VALLEYS UNTIL FRIDAY. GGEM IS FASTEST WITH THE ENERGY PHASE ALOFT...AND ULTIMATELY REMAINS THE FURTHEST NORTH AND DEEPEST WITH THE TRACK OF THE SURFACE WAVE WITH THE GFS ENSEMBLE MEAN CLOSE ON ITS HEELS. ECMWF HAS TRENDED FURTHER SOUTH WITH ITS 00Z RUN AND NOW SITS IN BETWEEN THE GGEM AND OP GFS WITH THE TRACK OF THE LOW. WHILE MODEL CONSENSUS STILL FAVORS THE PRIMARY IMPACTS FROM THIS SYSTEM THURSDAY NIGHT INTO FRIDAY...A MODEL BLEND SEEMS TO BE THE BEST APPROACH WITH RESPECT TO THE TRACK OF THE WAVE UNTIL DIFFERENCES CAN BE IRONED OUT. EXPECT LIGHT SNOW TO DEVELOP THURSDAY AFTERNOON AS A PREDOMINANT EASTERLY FLOW SLOWS SATURATION OF THE COLUMN AND ISENTROPIC LIFT EXPANDS INTO THE REGION FROM THE SOUTHWEST. MODEL SOUNDINGS INDICATING PRESENCE OF THE REMNANT ARCTIC AIRMASS IN THE NEAR SURFACE LEVELS THURSDAY NIGHT WITH WARM NOSE IN THE BOUNDARY LAYER BRIEFLY ADVECTING ABOVE FREEZING AIR INTO SOUTHERN INDIANA THURSDAY EVENING BEFORE COLDER AIR ALOFT RETURNS EARLY FRIDAY. HAVE PLACED SNOW IN AS THE PREDOMINANT PRECIP TYPE ACROSS THE ENTIRE FORECAST AREA...BUT MAINTAINED A FREEZING RAIN MENTION SOUTH OF INTERSTATE 70 THURSDAY EVENING TO ACCOUNT FOR THE SHORT PERIOD WITH WARM AIR ALOFT. STILL APPEARS POTENTIAL IS THERE FOR A FEW INCHES OF SNOW ACROSS THE ENTIRE FORECAST AREA BY FRIDAY MORNING WITH HIGHEST AMOUNTS LIKELY FOCUSED OVER EASTERN COUNTIES AS SYSTEM DEEPENS AND BEGINS TO PHASE TO THE EAST OF THE REGION. LIKELY TO BE SOME ADDITIONAL LIGHT ACCUMS THROUGH FRIDAY NIGHT AS TRAILING UPPER TROUGH AND FAVORED NORTHWEST WINDS OFF OF LAKE MICHIGAN PROVIDE POTENTIAL FOR BONUS SNOW SHOWERS. HIGH PRESSURE WILL BUILD IN ON SATURDAY WITH DRY WEATHER ANTICIPATED INTO EARLY NEXT WEEK. UNDERCUT ALLBLEND TEMPS FOR FRIDAY AND SATURDAY WITH A WARMING TREND BEGINNING SUNDAY AS SOUTHERLY FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH. && .AVIATION /DISCUSSION FOR THE 2100900Z TAF UPDATE/... ISSUED AT 351 AM EST MON JAN 21 2013 SCATTERED FLURRIES IMPACTING THE REGION EARLY THIS MORNING. MAIN CHANGE FOR THE UPDATE IS TO SPEED UP ARRIVAL OF STRATOCU AS MVFR CEILINGS HAVE DEVELOPED OVER THE LAST HOUR OR SO AT ALL SITES. EXPECT CEILINGS BETWEEN 2000-2500FT TO PERSIST THROUGH DAYBREAK WITH FLURRIES. 06Z DISCUSSION FOLLOWS. CEILINGS EXPECTED TO GRADUALLY FALL OVERNIGHT AS A UPPER DISTURBANCE MOVES THROUGH COUPLED WITH INCREASING COLD ADVECTION IN THE WAKE OF THE DISTURBANCE. MODEL DATA SUGGEST LOW LEVEL COLD ADVECTION WILL BECOME QUITE STRONG TOWARDS/AFTER SUNRISE MONDAY WITH LOW LEVEL LAPSE RATES NEARING DRY ADIABATIC...SO THINK CEILINGS HAVE A GOOD CHANCE OF FALLING INTO THE MVFR CATEGORY BY THAT TIME. APPEARS THERE WILL BE SOME FLURRIES AS WELL...BUT CHANCES FOR PROLONGED VISIBILITY RESTRICTIONS TOO LOW TO INCLUDE AT THIS TIME. MODEL DATA INDICATE GOOD POTENTIAL FOR SURFACE WIND GUSTS AROUND 25 KTS FROM 280-300 DEGREES DEVELOPING BY THE LATE MORNING HOURS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....RYAN AVIATION...JAS/RYAN
Hazardous weather outlook, Jan 20, 4:43 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 PM EST SUN JAN 20 2013 INZ021-028>031-035>049-051>057-060>065-067>072-212145- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 PM EST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THERE IS A SLIGHT CHANCE FOR FLURRIES TONIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG AREA RIVERS. HAZARDS: LITTLE TO NO SNOW ACCUMULATION. RIVER FLOODING. TIMING: SLIGHT CHANCE FOR FLURRIES TONIGHT. RIVER FLOODING IS ONGOING. DISCUSSION: A WEAK UPPER WAVE WILL MOVE THROUGH TONIGHT BRINGING A CHANCE FOR FLURRIES TO THE AREA...WITH LITTLE TO NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: BELOW ZERO WIND CHILLS ARE POSSIBLE AT TIMES FROM MONDAY MORNING THROUGH WEDNESDAY MORNING...WITH THE COLDEST VALUES OF 10 TO 20 BELOW ZERO EXPECTED TUESDAY MORNING. THERE ARE CHANCES FOR SNOW FROM THURSDAY THROUGH FRIDAY NIGHT...WITH A CHANCE FOR A FREEZING RAIN...RAIN...OR SNOW MIX ON THURSDAY. RIVER FLOODING WILL CONTINUE THROUGH MID WEEK. DISCUSSION: ARCTIC HIGH PRESSURE WILL BRING COLD TEMPERATURES TO THE AREA. AN UPPER WAVE COULD BRING CHANCES FOR SNOW FROM THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
Nearby
Wind Chill Advisories in Indiana, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.